Alert archive / Texas / Heat Advisories in 2011

Heat Advisory 3, NWS Shreveport, LA

July 9, 201121 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas

NWS Shreveport, LA issued this heat advisory at Jul 9, 2011, 4:26 AM CDT for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Jul 9, 2011, 10:00 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jul 9, 2011, 4:26 AM CDT (09:26 UTC)
In effect from
Jul 9, 2011, 10:00 AM CDT
Expired
Jul 14, 2011, 8:00 PM CDT
In force
5 days
Issued by
NWS Shreveport, LA
All 47 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 8, 3:33 PM CDT, 12 hours 53 minutes earlier.

Area forecast discussion, Jul 8, 3:33 PM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT FRI JUL 8 2011

.DISCUSSION...

WE HAVE HAD A QUIET AFTERNOON AS RADAR REMAINS CLEAR ACROSS THE
ARKLATEX. HEAT WILL CONTINUE TO BE THE MAJOR WEATHER CHARACTERISTIC
THIS PERIOD...AS AN UPPER RIDGE CURRENTLY CENTERED OVER THE TEXAS
PANHANDLE CONTINUES TO PROVIDE THE MOST INFLUENCE.

THE MODELS HAVE THE RIDGE SLOWLY SHIFTING EAST THIS WEEKEND...SETTING
THE AREA UP FOR EVEN HOTTER AND DRIER CONDITIONS. TRIPLE DIGIT TEMPS
WILL BECOME EVEN MORE COMMON ACROSS THE AREA...AND A HEAT ADVISORY
WILL PROBABLY BE NEEDED BEFORE THE WEEKEND IS FINISHED. RAIN WILL
BE GETTING HARDER TO COME BY...BUT WE LEAVE 20 CENTS GENERALLY IN
THE EXTENDED PACKAGE JUST TO KEEP SOME HOPE GOING.

TEMPS ARE IN DECENT RANGE OF GUIDANCE...THUS THE SEVEN DAY
FORECAST REMAINS FAIRLY CONSISTENT.

ELEVEN

&&

.AVIATION...

VFR FLIGHT CATEGORIES WILL PREVAIL ACROSS THE FOUR STATE REGION FOR
THE NEXT 24 HOURS OR THROUGH 10/00 UTC. ISOLATED CONVECTION IS
POSSIBLE...MAINLY BETWEEN 21Z AND 09/02Z EACH DAY...BUT AREA COVERAGE
AREA WILL BE SMALL. OTHERWISE...EXPECT SCATTERED CLOUDS TO BE AROUND
OR ABOVE 6 KFT. SURFACE WINDS MOSTLY SOUTHWEST BETWEEN 8 AND 12
KNOTS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76 100  77 100  76 /  10  10  10  20  10
MLU  74  99  75  99  75 /  10  20  10  20  10
DEQ  74 100  74  99  73 /  10  10  10  20  10
TXK  75 100  76 100  76 /  10  10  10  20  10
ELD  74  99  75 100  75 /  10  10  10  20  10
TYR  75 100  76 100  75 /  10  10  10  20  10
GGG  75 100  76 100  75 /  10  10  10  20  10
LFK  74  98  74  99  74 /  10  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 8, 11:25 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT FRI JUL 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1125 AM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THIS AFTERNOON. A FEW ISOLATED STORMS MAY BECOME
SEVERE. DAMAGING WINDS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING
WILL BE THE PRIMARY THREATS. IN ADDITION...HEAT INDEX VALUES WILL
APPROACH OR EXCEED 100 DEGREES THIS AFTERNOON ACROSS MUCH OF THE
AREA WHICH WILL INCREASE THE CHANCE FOR HEAT RELATED INJURIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

CHANCES FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ANY STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
LIGHTNING...HEAVY RAINFALL...AND STRONG DOWNBURST WINDS. IN
ADDITION...HOT TEMPERATURES WILL COMBINE WITH INCREASING MOISTURE
TO PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ELEVEN

Nearby

Heat Advisories in Texas, 2011Heat Advisories in Louisiana, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.